Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 9, NWS Goodland, KS

March 29, 20134 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Mar 29, 2013, 9:08 PM CDT for 4 counties in Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2013, 9:08 PM CDT (02:08 UTC)
Expired
Mar 29, 2013, 9:45 PM CDT
In force
37 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Decatur County, KS, Rawlins County, KS, Sheridan County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WUUS53 KGLD 300208
SVRGLD
KSC039-153-179-193-300245-
/O.NEW.KGLD.SV.W.0009.130330T0208Z-130330T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
908 PM CDT FRI MAR 29 2013

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DECATUR COUNTY IN NORTHWEST KANSAS...
  SOUTHEASTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
  NORTHWESTERN SHERIDAN COUNTY IN NORTHWEST KANSAS...
  NORTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 945 PM CDT

* AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED     
  14 MILES NORTH OF REXFORD...AND WAS MOVING SOUTHEAST AT 35 MPH.    
  THIS WARNING REPLACES THE PREVIOUS WARNING FOR RAWLINS AND THOMAS  
  COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  GEM...HALFORD...REXFORD...MENLO...SELDEN...LEOVILLE...DRESDEN AND
  JENNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3966 10019 3959 10019 3942 10048 3931 10085
      3962 10101 3981 10080
TIME...MOT...LOC 0208Z 299DEG 31KT 3965 10081
WIND...HAIL 70MPH 1.00IN
$$

MARTIN
3 follow-up statements
898 
WWUS53 KGLD 300220
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM MDT FRI MAR 29 2013

KSC039-153-179-193-300245-
/O.CON.KGLD.SV.W.0009.000000T0000Z-130330T0245Z/
THOMAS KS-SHERIDAN KS-RAWLINS KS-DECATUR KS-
920 PM CDT FRI MAR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DECATUR...SOUTHEASTERN RAWLINS...NORTHWESTERN SHERIDAN AND
NORTHEASTERN THOMAS COUNTIES UNTIL 945 PM CDT...

AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10
MILES NORTH OF REXFORD...AND WAS MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  REXFORD...MENLO...SELDEN...LEOVILLE...DRESDEN AND JENNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3966 10019 3959 10019 3942 10048 3931 10085
      3962 10101 3981 10080
TIME...MOT...LOC 0221Z 299DEG 31KT 3959 10068
WIND...HAIL 70MPH 1.00IN
$$

MARTIN
876 
WWUS53 KGLD 300232
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
832 PM MDT FRI MAR 29 2013

KSC153-300242-
/O.CAN.KGLD.SV.W.0009.000000T0000Z-130330T0245Z/
RAWLINS KS-
932 PM CDT FRI MAR 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RAWLINS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3942 10048 3931 10084 3954 10095 3957 10080
      3957 10074 3980 10074 3966 10019 3959 10019
TIME...MOT...LOC 0232Z 299DEG 31KT 3954 10057
$$

KSC039-179-193-300245-
/O.CON.KGLD.SV.W.0009.000000T0000Z-130330T0245Z/
THOMAS KS-SHERIDAN KS-DECATUR KS-
932 PM CDT FRI MAR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DECATUR...NORTHWESTERN SHERIDAN AND NORTHEASTERN THOMAS COUNTIES
UNTIL 945 PM CDT...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SELDEN...AND WAS MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEOVILLE...DRESDEN AND JENNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3942 10048 3931 10084 3954 10095 3957 10080
      3957 10074 3980 10074 3966 10019 3959 10019
TIME...MOT...LOC 0232Z 299DEG 31KT 3954 10057
WIND...HAIL 60MPH 1.00IN
$$

MARTIN
677 
WWUS53 KGLD 300242
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
842 PM MDT FRI MAR 29 2013

KSC039-179-193-300252-
/O.EXP.KGLD.SV.W.0009.000000T0000Z-130330T0245Z/
THOMAS KS-SHERIDAN KS-DECATUR KS-
942 PM CDT FRI MAR 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DECATUR...
NORTHWESTERN SHERIDAN AND NORTHEASTERN THOMAS COUNTIES WILL EXPIRE AT
845 PM MDT/945 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER SMALL HAIL TO AROUND PENNY SIZE IS STILL POSSIBLE 
WITH THIS STORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3942 10048 3931 10084 3954 10095 3957 10080
      3957 10074 3980 10074 3966 10019 3959 10019
TIME...MOT...LOC 0242Z 299DEG 31KT 3950 10047
$$

MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:44 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 29, 6:44 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT FRI MAR 29 2013

.SHORT TERM...(THIS AFTERNOON THROUGH SATURDAY)
ISSUED AT 1256 PM MDT FRI MAR 29 2013

CURRENT SATELLITE IMAGERY INDICATES CLOUDS UNDER AN UPPER LEVEL
RIDGE OVER THE WESTERN CONUS. WITH SOME INSTABILITY TO WORK SOME
CUMULUS CLOUDS HAVE BEGUN TO DEVELOP OVER THE ROCKIES...BUT MORE
SPECIFICALLY OVER WESTERN NEBRASKA...DURING THE MORNING AS AN UPPER
LEVEL SHORT WAVE TROUGH DEVELOPS ON THE EASTERN PERIPHERY OF THE
RIDGE. AT THE SURFACE A TROUGH CONTINUES TO REMAIN OVER EASTERN
COLORADO WHICH WILL DEEPEN THROUGH THE AFTERNOON WHILE REMAINING
FAIRLY STATIONARY. ANTICIPATE THUNDERSTORMS TO FIRE ALONG THE
SURFACE TROUGH EARLY THIS AFTERNOON THEN MOVE EAST FOLLOWING THE
UPPER LEVEL TROUGH LATER THIS AFTERNOON. WITH 0-6KM SHEAR OF 40
KTS AND UP TO 1000 J/K OF SURFACE CAPE TO WORK WITH...STRONG
THUNDERSTORMS PRODUCING HAIL UNDER AN INCH AND STRONG OUTFLOW
GUSTS ARE POSSIBLE INTO EARLY EVENING.

THIS EVENING THE 700MB SHORT WAVE TROUGH THAT HELPED THUNDERSTORMS
TO FIRE THIS AFTERNOON WILL MOVE EAST AND DEEPEN WHILE THE SURFACE
TROUGH LINGERS NEAR THE CO BORDER. WITH LIFT AND INSTABILITY
INCREASING OVER THE EASTERN PART OF THE AREA DURING THE EARLY
EVENING...AM THINKING THUNDERSTORM COVERAGE SHOULD INCREASE WITH A
PEAK NEAR MID EVENING. AROUND MIDNIGHT THE BEST INSTABILITY AND
LIFT BEGINS TO DIMINISH AND THE ENVIRONMENT STABILIZES.
THUNDERSTORMS SHOULD COME TO AN END FROM WEST TO EAST DURING THE
NIGHT AS THE SURFACE TROUGH FOLLOWS A 850MB TROUGH EAST ACROSS THE
AREA.  BEHIND THE TROUGH DRIER MORE STABLE AIR MOVES INTO THE AREA.

SATURDAY A MORE SUBTLE SHORT WAVE TROUGH WILL MOVE INTO THE AREA
FROM THE NORTHWEST DURING THE AFTERNOON.  WITH LITTLE MOISTURE TO
WORK WITH AND SURFACE BASED CAPE LESS THAN 500 J/KG...AM ONLY
ANTICIPATING ISOLATED STORM COVERAGE AT BEST CONFINED TO AREAS NORTH
OF HIGHWAY 24.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 223 PM MDT FRI MAR 29 2013

MAIN FORECAST ISSUE WILL BE CHANCE OF PRECIPITATION/PHASE INTO THE
BEGINNING OF NEXT WEEK. SECONDARY ISSUES WILL BE HOW WARM IT GETS
THIS WEEKEND AND HOW MUCH IT COOLS OFF ON MONDAY. SATELLITE SHOWS A
RATHER AMPLIFIED FLOW FROM THE PACIFIC INTO NORTH AMERICA. CURRENTLY
UPPER LOW CONTINUES TO DIG ALONG THE WEST COAST WITH A RIDGE OVER THE
WEST. THIS CURRENTLY LEAVES THE AREA IN A WEST NORTHWEST TO NORTHWEST
FLOW ALOFT WITH MULTIPLE SHORTWAVE TROUGHS MOVING THROUGH IT. LOW
LEVEL AIR MASS OVER THE AREA CONTINUES TO WARM AND MOISTEN.

BASED ON SATELLITE AND UPPER AIR ANALYSIS MODEL ARE HAVING A LITTLE
TROUBLE ALONG THE WEST COAST AND WITH THE UPPER LOW WEST OF
CALIFORNIA. THE CANADIAN...UKMET AND GFS WERE DOING THE BEST. THE
ECMWF WAS DOING A LITTLE BETTER THAN THE NAM ON THE SURFACE WIND
AND PRESSURE PATTERN. GFS WAS DOING A LITTLE BETTER THAN THE SREF AND
NAM ON THE LOW LEVEL THERMAL FIELD.

SATURDAY NIGHT...RIGHT REAR QUADRANT OF THE JET MOVES ACROSS THE
SOUTHERN HALF THROUGH THE EVENING. ALSO PER DISCUSSION ABOVE...WEAK
SHORTWAVE TROUGH AND INSTABILITY MOVE ACROSS. MODELS SHOW AN
INVERTED V SOUNDING AND WOULD EXPECT VERY LITTLE OF THE
PRECIPITATION TO MAKE IT TO THE GROUND. BY LATE IN THE EVENING
SUBSIDENCE WILL HAVE OVERSPREAD THE AREA. LIGHT WINDS AND LITTLE
CLOUD COVER WILL MAKE FOR A COOLER NIGHT THAN THE PREVIOUS COUPLE.

SUNDAY/SUNDAY NIGHT...BEGINNING THIS PERIOD...CONFIDENCE IN THE
FORECAST AND MODEL SOLUTIONS DECREASES. MODELS DIFFER ON SPEED OF
INCOMING FRONT ALTHOUGH THEY LOOK TO BE SLOWER THAN YESTERDAY. WILL
HAVE SOME DOWNSLOPE WINDS IN ADVANCE. WOULD EXPECT TO BE PRETTY WARM
WITH THE NORTHERN PORTION THE COOLEST. DUE TO UNCERTAINTY ON
FRONTAL TIMING WAS CONSERVATIVE IN THE AMOUNT OF WARMUP.

AGAIN THERE IS A WEAK SHORTWAVE TROUGH AND A VERY SMALL AMOUNT OF
INSTABILITY WITH AN INVERTED V SOUNDING IN PLACE. DRY LAYER IS
LARGER THAN SATURDAY. AT THIS TIME INSERTED SPRINKLES INTO THE
FORECAST. WHAT LOOKS TO BE A STRONG FRONT THEN PUSHES THROUGH THE
FORECAST AREA BY THE MIDDLE OF THE NIGHT. HOWEVER...MODELS DIFFER
SIGNIFICANTLY ON THE LOW LEVEL THERMAL FIELD/HOW FAST TO COOL IT
OFF AND THE SOUNDING PROFILE OVERALL. THEY RANGE FROM A VERY COLD/ALL
SNOW TYPE SOUNDING...TO ONLY SHALLOW MOISTURE THEN TO THE PHASE
STAYING ALL RAIN.

AT THE SAME TIME HAVE NORTHWEST FLOW ALOFT WITH A SERIES OF SHORTWAVE
TROUGHS MOVING THROUGH THE AREA. LITTLE TO NO SYNOPTIC LIFT IS IN
PLACE WITH DISORGANIZED MESOSCALE LIFT IN PLACE. FAVORABLE THETA-E
LAPSE RATES ARE IN PLACE SO THERE SHOULD BE A DECENT RESPONSE TO
WHATEVER LIFT COMES THROUGH. BASED ON THE WESTERLY FLOW ALOFT
BELIEVE WILL NOT HAVE A VERY DEEP MOISTURE PROFILE. AT THE SAME
TIME...THINK THE LOW LEVELS WILL BE ON THE COLD SIDE WITH THE
ADVECTION IN PLACE. THERE MAY BE A BURST OF PRECIPITATION INITIALLY
WITH AND JUST BEHIND THE FRONTAL PASSAGE. THIS AREA OF PRECIPITATION
WORKS ITS WAY SOUTHWEST WITH TIME. WITH THE LACK OF DEEP MOISTURE
AND DISORGANIZED LIFT...BELIEVE WHATEVER DOES FALL WILL BE LIGHT AND
DID NOT HAVE POPS HIGHER THAN CHANCE WITH THE HIGHEST POPS IN THE
SOUTHWEST HALF. WITH THE MIN TEMPERATURES BLENDED BETWEEN THE
WARMEST AND COLDEST SOLUTIONS.

MONDAY...SAME REASONING APPLIES TO THIS PERIOD. BEST CHANCE OF
PRECIPITATION WILL BE IN THE SOUTHWEST AND PROBABLY MAINLY IN THE
MORNING. PHASE WILL PROBABLY BE ALL SNOW BUT IF PRECIPITATION HANGS
ON LONG ENOUGH IT MAY MIX WITH OR CHANGE BACK TO RAIN. THERE IS A
HUGE SPREAD IN THE MODEL FORECAST MAXES...ANYWHERE FROM 5 TO 15
DEGREES. BELIEVING THAT THE TEMPERATURES WILL BE CLOSER TOWARD THE
WARMER SIDE WITH MORE SUN AND LESS PRECIPITATION THAN WHAT THE MODELS
THINK THERE IS.

MONDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE IN THE BEGINNING
OF THIS PERIOD REMAINS LOW AS WELL. THE GFS TRENDED FASTER AND THE
00Z ECMWF TRENDED SLOWER. IT ALSO TRENDED FURTHER NORTH. INITIALLY
THE ENSEMBLES SUPPORT THE SLOWER ECMWF BUT ALSO SUPPORT FURTHER SOUTH
THAN IT WHICH IS WHAT THE CANADIAN IS SHOWING. BY THE MIDDLE OF THE
WEEK THE 00Z ECMWF WAS AN OUTLIER. THE 12Z ECMWF BASICALLY KEPT THE
SAME SOLUTION EXCEPT NOW IS FURTHER SOUTHWEST THAN BEFORE WHICH IS
FITTING WITH THE TRENDS OF THE OTHER MODELS AND ENSEMBLES. NO MATTER
WHICH SOLUTION...IT DOES LOOK LIKE IT WILL BE DRY. ALSO A WARMING
TREND LOOKS TO BE IN STORE AFTER THE COOL DOWN ON MONDAY. PER THE
REASONING ABOVE...WHAT THE CRH INIT GAVE ME WAS REASONABLE AND DID
NOT MAKE ANY MAJOR CHANGES.

THANKS TO ALL FOR THE COLLABORATION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 543 PM MDT FRI MAR 29 2013

VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD AT MCK AND GLD. WEAK
LINE OF STORMS MOVING THROUGH EXTREME SOUTHWEST NEBRASKA IS EXPECTED
TO IMPACT MCK IN THE COMING HOURS. MAY ALSO SEE SOME ISOLATED STORMS
AROUND GLD...BUT AM NOT AS CONFIDENT DUE TO CURRENT RADAR. FOR THE
REST OF THE EVENING WINDS WILL REMAIN LIGHT SHIFTING FROM THE SOUTH
TO THE NORTHWEST TOMORROW MORNING WITH SCATTERED MID TO HIGH LEVEL
CLOUDS. WHILE SOME GUIDANCE IS HINTING AT FOG DEVELOPMENT...BASED ON
THE PAST FEW NIGHTS OF GUIDANCE AND OBSERVATIONS EXPECT VIS TO
REMAIN VFR THROUGH THE PERIOD. REST OF THE TAF PERIOD WILL SEE LIGHT
NORTHWEST WINDS AND SOME MID- TO HIGH-LEVEL CLOUDS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...BULLER
AVIATION...JJM
Hazardous weather outlook, Mar 29, 10:54 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
954 AM MDT FRI MAR 29 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
954 AM MDT FRI MAR 29 2013 /1054 AM CDT FRI MAR 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF A TROUGH
OF LOWER PRESSURE NEAR THE COLORADO BORDER EARLY THIS
AFTERNOON...THEN MOVE EASTWARD ACROSS THE AREA LATE THIS
AFTERNOON AND EVENING. HAIL LESS THAN AN INCH AND STRONG
THUNDERSTORM OUTFLOW WINDS ARE POSSIBLE WITH THE STRONGER STORMS
THAT DEVELOP THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF RAIN SUNDAY EVENING THAT WILL CHANGE TO SNOW
BY MONDAY MORNING. MINIMAL SNOW ACCUMULATIONS ARE EXPECTED. GUSTY
NORTHEAST WINDS ARE ALSO EXPECTED BEHIND THE FRONT THAT PUSHES IN
FROM THE NORTHEAST SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.

JTL

In the hours before

Special weather statement, Mar 29, 8:08 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
708 PM MDT FRI MAR 29 2013

KSZ015-300130-
SHERIDAN-
808 PM CDT FRI MAR 29 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS...

AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF MENLO...OR NEAR MENLO...MOVING
NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3913 10067 3914 10070 3919 10072 3935 10072
      3952 10059 3937 10037
TIME...MOT...LOC 0108Z 224DEG 35KT 3929 10069

MARTIN
Local storm report, Mar 29, 8:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
738 PM MDT FRI MAR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             HOXIE                   39.36N 100.44W
03/29/2013  M1.00 INCH       SHERIDAN           KS   TRAINED SPOTTER

            GROUND NEARLY COVERED IN HAIL

0738 PM     HAIL             HOXIE                   39.36N 100.44W
03/29/2013  M1.00 INCH       SHERIDAN           KS   LAW ENFORCEMENT

            ROADS COVERED IN HAIL

&&

JJM
Local storm report, Mar 29, 8:43 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT FRI MAR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             5 NW ATWOOD             39.86N 101.11W
03/29/2013  E1.75 INCH       RAWLINS            KS   TRAINED SPOTTER

            NICKEL TO GOLF BALL SIZE HAIL COMPLETELY COVERING GROUND

&&

JJM
Local storm report, Mar 29, 8:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
756 PM MDT FRI MAR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             7 NE HOXIE              39.43N 100.35W
03/29/2013  M1.00 INCH       SHERIDAN           KS   TRAINED SPOTTER

            HAIL COMPLETELY COVERING THE GROUND / A FEW HAIL GREATER
            THAN ONE INCH

&&

JJM
Local storm report, Mar 29, 8:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
759 PM MDT FRI MAR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             9 SSE ATWOOD            39.69N 100.98W
03/29/2013  M1.50 INCH       RAWLINS            KS   TRAINED SPOTTER

&&

JJM
Local storm report, Mar 29, 9:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM MDT FRI MAR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             7 NE HOXIE              39.43N 100.35W
03/29/2013  M1.25 INCH       SHERIDAN           KS   TRAINED SPOTTER

            MOSTLY 3/4 TO 1 INCH COVERING THE GROUND

&&

JJM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:20 PM CDTSpecial Weather StatementGLDThomas25 min
Mar 29, 7:39 PM CDTSevere Thunderstorm WarningGLDRawlins36 min
Mar 29, 8:08 PM CDTSpecial Weather StatementGLDSheridan22 min
Mar 29, 8:11 PM CDTSevere Thunderstorm WarningGLDSheridan34 min
Mar 29, 8:13 PM CDTSevere Thunderstorm WarningGLDRawlins32 min
Mar 29, 8:39 PM CDTSevere Thunderstorm WarningGLDGraham, Norton, Sheridan51 min
Mar 29, 8:41 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas34 min
Mar 29, 9:20 PM CDTSevere Thunderstorm WarningGLDGraham, Norton40 min
Mar 29, 9:46 PM CDTSpecial Weather StatementGLDSheridan29 min
Mar 29, 9:58 PM CDTSevere Thunderstorm WarningGLDSheridan47 min
Mar 29, 10:28 PM CDTSpecial Weather StatementGLDSheridan17 min
Mar 29, 10:32 PM CDTSpecial Weather StatementGLDGraham13 min
Mar 29, 10:47 PM CDTSevere Thunderstorm WarningGLDGove, Graham, Sheridan28 min
Mar 29, 11:25 PM CDTSevere Thunderstorm WarningGLDGove, Sheridan50 min
Mar 30, 12:20 AM CDTSevere Thunderstorm WarningGLDGove25 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.